MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL TUBING

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL TUBING
Model Number BC192-05
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the tubing of a bc192 flexitrunk infant nasal tubing was found cracked after one day of use.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Section d4: serial number intentionally left blank as the information is not applicable to the subject device.Section g4: no 510(k) number was included due to the subject device being a class 1 device therefore, exempt from pma pathway to regulatory approval.Method: the complaint bc192 flexitrunk infant nasal tubing was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the photographs and description of events provided by the customer, previous investigations of similar complaints, and our knowledge of the product.Results: visual inspection of the provided photographs revealed that the tubing of the bc192 flexitrunk infant nasal tubing was broken between the fourth and fifth at the blue connector side, confirming the reported fault.The film was also observed to be wrinkled and torn, indicating that force was applied, the tube deformed and then broke.Thus, the tubing had been pulled to an unintended extension.Conclusion: our investigation was unable to determine the exact cause of the observed damage to the bc192 flexitrunk infant nasal tubing.Based on our knowledge of the product the tubing was likely pulled inadvertently by directly holding the flexitube.All bc192 bubble cpap system are visually inspected, and pressure tested before leaving the production line, those that fail are rejected.This suggests that the damage on the subject nasal tubing occurred after it was released for distribution.Our user instructions which accompany the bc192 bubble cpap system state: - "use caution when positioning or disconnecting to the infant interface.Avoid excessive pull forces, sharp objects, and tubing holders.Damage to the tubing may cause loss of pressure and require immediate replacement." a caution insert is included in the packaging to remind the user to take extra care when handling the bc192 bubble cpap system.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
NASAL TUBING
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20340339
Report Number9611451-2024-00700
Device Sequence Number8062118
Product Code BZO
UDI-Device Identifier09420012413406
UDI-Public(01)09420012413406(10)2102031569(11)220212(17)250212
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2025
Device Model NumberBC192-05
Device Catalogue NumberBC192-05
Device Lot Number2102031569
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown